Beyond the lognormal distribution with properties and applications

datacite.alternateIdentifier.citationBRAZILIAN JOURNAL OF PROBABILITY AND STATISTICS,Vol.37,263-281,2023
datacite.alternateIdentifier.doi10.1214/22-BJPS546
datacite.creatorGomez Deniz, Emilio
datacite.creatorVenegas, Osvaldo
datacite.creatorGomez, Hector W.
datacite.date2023
datacite.subject.englishBimodal distribution
datacite.subject.englishfolded normal distribution
datacite.subject.englishhyperbolic function
datacite.subject.englishlognormal dis-tribution
datacite.titleBeyond the lognormal distribution with properties and applications
dc.date.accessioned2024-05-27T18:27:52Z
dc.date.available2024-05-27T18:27:52Z
dc.description.abstractIn this paper, a new family of continuous random variables with positive support is introduced. Its density function has the capacity to incorporate features of unimodality and bimodality. Special attention is paid to the lognormal distribution which is included as a particular case. Its density function is given in closed-form, allowing probabilities, moments and other related measures such as skewness and kurtosis coefficients to be computed easily. In addition, a stochastic representation of the family that enables us to generate random variates of this model is also presented. Some properties related with the right tail and actuarial aspects of the distribution are also shown. This new family of distributions is numerically illustrated with data taken from the Medical Expenditure Panel Survey (MEPS), conducted by the US Agency of Health Research and Quality and with a well-known data set which has been studied widely in the actuarial literature.
dc.identifier.urihttps://repositoriodigital.uct.cl/handle/10925/5889
dc.language.isoen
dc.publisherBRAZILIAN STATISTICAL ASSOCIATION
dc.sourceBRAZILIAN JOURNAL OF PROBABILITY AND STATISTICS
oaire.resourceTypeArticle
uct.indizacionSCI
Files